Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 403, NWS Tulsa, OK

October 7, 1994Nowata County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 1994, 5:39 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Oct 7, 1994, 5:39 AM CDT (10:39 UTC)
Expired
Oct 7, 1994, 6:30 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Nowata County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 071040 RRA
SVRTUL
OKC105-131-071130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT FRI OCT 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN NOWATA COUNTY...NORTHERN ROGERS COUNTY
 
AT 540 AM...RADAR INDICATED TWO SEVERE THUNDERSTORMS. ONE WAS 2 MILES
SOUTH OF THE TOWN OF NOWATA AND THE SECOND WAS 6 MILES WEST OF TALALA.
MOVEMENT WAS NORTHEAST AT 40 MPH.
 
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:55 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 7, 3:55 AM CDT, 1 hour 44 minutes before
FPUS3 KTUL 070854
AFDTUL

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT FRI OCT 7 1994

SCTD TRW HV FINALLY DVLPD AND MOVD INTO ZNS 54/59 THIS MORN AS UPR SYSM
AND COLD FRONT EDGE CLOSER. XPCT ACTIVITY TO CONT TO DVLP AS FRONT MOVES
INTO FA THIS AFTN AND 65 TO 70 DEWPTS MOVE NWD FROM TX. WL GO LIKELY
POPS IN ALL AREAS XPC SE CORNER FOR TDA. FRONT SHUD PASS TUL ARND 18-19Z
AND SHUD EXTD FROM JAY-MLC BY 00Z. FRONT WL THEN EASE SLOWLY SE INTO
SE CORNER DURING THE DAY SAT.

BY TONITE...XPCT A LARGE AREA OF SOLID RW/TRW TO DVLP OVR NRLY ALL OF FA
AS RICH DEEP LYRD MSTR OVERRUNS FRONT IN STG SWLY UPR FLOW REGIME.
MODELS INDICATE THAT A SHARP NW EDGE OF THIS PCPN AREA WILL EXTD SW TO
NE ACRS MY NRN ZNS...SO PLACEMENT OF CATEGORICAL POPS IS TRICKY. FOR
THIS FCST WL COUNT ON TUL BEING WITHIN THE LARGE PCPN AREA MOST OF NITE
WITH BVO BEING NEAR THE EDGE OF THE SOLID RAIN.  PCPN SHUD END FROM
NW TO SE ON SAT...AND FINALLY MOVE OUT OF THE SE SAT NITE.

TEMPS TDA TO RISE ONLY TO 75-80 NORTH AND 80-85 SOUTH AS THICK CLD CVR...
RAIN...AND CAA HOLD TEMPS DOWN. NGM MOS HAS GUD HANDLE ON TEMPS FOR
TONITE AND SAT AND WL FOLLOW CLOSELY.
                                                          /9

TUL 77/53/65/44 6741       MLC 80/57/64/47 7964
BVO 77/52/67/42 6621       IDB 84/64/71/53 3776

.TUL...NONE.

In the hours before

Local storm report, Oct 7, 5:19 AM CDT, 20 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT FRI OCT 07 1994

TIME (CDT)     COUNTY           EVENT

505 AM         WASHINGTON       QUARTER SIZE HAIL AT BARTLESVILLE
Local storm report, Oct 7, 5:20 AM CDT, 19 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT FRI OCT 07 1994

TIME (CDT)     COUNTY           EVENT

505 AM         WASHINGTON       QUARTER SIZE HAIL AT BARTLESVILLE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:48 AM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Oct 7, 5:15 AM CDTSevere Thunderstorm WarningTSANowata45 min
Oct 7, 5:58 AM CDTSevere Thunderstorm WarningTSACraig62 min
Oct 7, 6:37 AM CDTSevere Thunderstorm WarningTSAOttawa68 min
Oct 7, 12:05 PM CDTSevere Thunderstorm WarningTSAOkfuskee40 min
Oct 7, 12:24 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee51 min
Oct 7, 1:14 PM CDTSevere Thunderstorm WarningTSATulsa46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.